3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Support Forum > Depression and Weight Issues

Depression and Weight Issues Have you been diagnosed with depression, are possibly on depression medication, and find it affects your weight loss efforts? Post here for support!

Medication and appetite

Reply
 
Thread Tools
Old 06-04-2009, 02:04 AM   #16
Junior Member
 
Join Date: Jun 2009
Location: Colorado
Posts: 3

S/C/G: 135/135/120

Height: 5 foot 4 inches

Default

Prozac works wonders and did not cause any weight gain. A lot of times people with depression have sleep issues and are given medication for that as well. I was given peractin wich caused a major appetite boost. Good luck!
staceface111 is offline   Reply With Quote
Old 06-06-2009, 11:50 AM   #17
Senior Member
 
mizmizzy's Avatar
 
Join Date: May 2009
Posts: 264

S/C/G: 180/166.5/131

Height: 5'3

Default

So its now june --- what medication did you end up going on? How has it worked out for you?
__________________
[size="1"]
mizmizzy is offline   Reply With Quote
Old 06-11-2009, 09:03 AM   #18
Senior Member
 
thinpossible's Avatar
 
Join Date: Dec 2008
Location: Colorado
Posts: 730

Height: 4'11"

Default

I've been on Wellbutrin for several years, and ithas not caused me to gain weight or have increased appetite. My mom has had good luck with Celexa. I think everyone has different reactions, just tell your psych your concerns and work to gether to find something right for you.
__________________
thinpossible is offline   Reply With Quote
Old 06-16-2009, 08:53 AM   #19
Junior Member
 
MomOf4Under4's Avatar
 
Join Date: Jun 2009
Location: apo (Germany)
Posts: 4

S/C/G: 230/227/140

Height: 5'5

Default

I have tried 3 different Anti's.. After having my first 2 children I was on zoloft and boy did I gain weight! After becoming pregnant with my 3rd child I switched to prozac. I actually found that it curbed my appetite and lost 30lbs within the first 6 months without any type of dieting or exercise. After my 4th child I decided to try to "quit" the meds because one of the side effects of Prozac is insomnia after long term use. I couldn't find a sleeping pill that didn't give me that morning hang over so I thought it best to just quit the Prozac but once my husband was deployed it was inevitable that I needed something to help. I tried paxil and found that it made me feel hungry CONSTANTLY! So I have gone back to old reliable Prozac along with Lunesta as needed should the insomnia come back. I truly believe that you should never feel bad about needing to be medicated and you should use what is BEST FOR YOU not what someone else has suggested. Different medicines affect us all differently!
MomOf4Under4 is offline   Reply With Quote
Old 06-16-2009, 09:13 AM   #20
Member
 
Biju's Avatar
 
Join Date: Apr 2009
Location: East Coast
Posts: 53

S/C/G: 148/109/105

Height: 5'3

Default

Gained 20 lbs on Lexapro. Just lost the 20lbs from Lexapro after being on Wellbutrin for 2 months.

GO WELLBUTRIN! It has changed my life! Remember, every medicine works differently for each person. What may have made one person gain may cause no change in weight or even a weight loss for you.

Best of luck!
__________________
-Biju


Long-Term Goal
Biju is offline   Reply With Quote
Old 06-16-2009, 09:27 AM   #21
fat chick FKA Velveteen
 
PinkyPie's Avatar
 
Join Date: Jan 2006
Location: Arnhem, the Netherlands
Posts: 1,427

S/C/G: 210.5/171/G 154

Height: 5'5½

Default

personally I would advise to stay away from Paxil and Effexor if you don't want to risk weight gain...
__________________
~Renée (do I seem familiar to you?? )

run - laugh - eat pie||Twitter
PinkyPie is offline   Reply With Quote
Old 06-16-2009, 11:16 AM   #22
It is what it is...
 
Satine's Avatar
 
Join Date: Jun 2003
Location: Indiana
Posts: 2,004

Default

Anti depressants dont make you gain weight, over eating and not exercising make you gain weight...

I was on Zoloft 100 mgs for several years, in that time managed to lose about 60 pds....so it didnt affect me being able to lose

I have now been on Lexapro for the past two years...same thing, anytime I actually watch my calories and diet, like I am now, no problem losing.
__________________
*** 199 by July 4th !! ***

Carri

Satine is offline   Reply With Quote
Old 06-18-2009, 07:30 PM   #23
video game junkie
 
Lissus's Avatar
 
Join Date: Mar 2009
Location: Long Beach, CA
Posts: 256

S/C/G: 201/see ticker/150

Height: 5'5"

Default

I've been on and off antidepressants since I was 16, and have used most of the ones stated in the above thread, with the weight gain issues and loss of libido on most of them.

I'm out in California now, where medical cannabis is legal, and for the past year have been treating my depression/anxiety/pain with a more "herbal" routine. So far it's been working great!! I've finally been able to get off the pills. I've also found a good sativa is very motivating to exercise and keep my energy level up. The only problem I do have is when switching to an indica at night before bed. I find that's what gives me the major munchies.

Just hit the store for some popcorn/crackers/mini veggies to try to curb that particular issue. It's been hard with only my roomies snacks in the house, which are not the most diet friendly. LOL

I hope the mods don't have an issue with me discussing this here, as I am talking about it medicinally, not recreationally, and under the care of my doctor and therapist.
__________________
10% Mini Goal-20lbs lost 09/10/09


One for every 5lb lost

Last edited by Lissus : 06-18-2009 at 07:32 PM.
Lissus is offline   Reply With Quote
Old 06-19-2009, 12:20 PM   #24
Serenity
 
Serenity67's Avatar
 
Join Date: Jun 2009
Location: Canada
Posts: 7

S/C/G: 217/213/198/150

Height: 5' 6"

Default

Weight gain is for sure an icky side effect of lots of meds, but for me the alternative is worse. I don't like the weight gain but I will take it over being trapped in my house, spending days in bed or worse being dead. As my brain, heart and soul get healthy (with the help of a wonderful psychologist and Paxil) my body is following .......... as I deal with "why" I eat it is easier to make the right decisions on what to eat - I know I need to work harder as my meds do seem to make the weight stick, but as I bring down my dose from 40mg to 10mg for maintenance I am hoping it will get easier to burn some of this weight off :0) Look after yourself
Serenity67 is offline   Reply With Quote
Old 06-20-2009, 09:16 PM   #25
Senior Member
 
vixxi's Avatar
 
Join Date: Mar 2009
Location: Canada
Posts: 256

S/C/G: 211/178/150 LW:161

Height: 5'6

Default

Yes, yes we all react differently to medication and what works for some may or may not work for others. As far as weight gain goes, i've been on Celexa and Effexor before (seperately) and have felt horrible and gained weight on both. I went a stretch of about two years off medication because i just felt so miserable and thought maybe i just really need to work on myself in my own way.(exercising, possitive self talk, friends, family, etc..etc..) well thats all fine and dandy and ive improved a lot but a couple of months ago my doctor thought i should try Prozac. I feel wonderful! I had lost hope with the other meds and wanted to cry when i found that Prozac was making me feel like me agian! If anything i have a loss of appetite and have been able to effectively diet and lose wieght on Prozac! good luck to all of you girls!
__________________
.

One for every 5lbs!!

vixxi is offline   Reply With Quote
Old 06-20-2009, 09:28 PM   #26
Never want to go back!
 
CLCSC145's Avatar
 
Join Date: Apr 2006
Posts: 2,804

S/C/G: 338.4/190.8/165

Height: 6 ft

Default

I was on Wellbutrin and had zero appetite and no compulsion to binge. It was fantastic! A dream come true. Until half my hair fell out. No more Wellbutrin for me. I gained back all the weight I had lost on Wellbutrin with Cymbalta, but I think that had more to do with my compulsive eating feelings coming back as it didn't have the same effect as Wellbutrin for me. Now I'm not on anything and just doing therapy.
__________________
CLCSC145 is offline   Reply With Quote
Reply
Posts by members, moderators and admins are not considered medical advice
and no guarantee is made against accuracy.


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


All times are GMT -4. The time now is 06:03 PM.






Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2